Law

Levaquin Achilles Tendon Lawsuit

A Legal Discussion on Levaquin Aches and Pains (LATA)

Levaquin Achilles Tendon Lawsuit is an interesting case study. It is an out of court settlement that has been going on for almost 6 years, following a heated dispute in which doctors claimed the potential use of a drug they were prescribing to patients with tendonitis. When it was discovered the intended dosage of the drug was much higher than what was actually prescribed, the patient filed a lawsuit against the medical personnel and the pharmaceutical company involved.

Levaquin Achilles Tendon Lawsuit

The intended use of levaquin Achilles tendon lawsuit is for relieving pain, swelling and inflammation associated with an acute sinus infection and tendons. It has always been known that treating sinus infections with drugs is not without risk, however. In this instance, the medical personnel failed to warn the patient that is taking the higher dose would be accompanied by a number of side effects including severe allergic reaction, including hives, nausea, vomiting, rashes, headaches, dizziness, stomach upset, nasal congestion, diarrhea, vomiting and more. Such reactions caused serious damage to the patient’s ability to function.

At the time of filing the suit, the attorney for the plaintiff, Mark R. Behr, claimed that the intended dosage of levaquin Achilles tendon lawsuit was only a part of the larger drug regimen that included other strong pain medications and antibiotics.

The prescription-strength version was added at the request of the treating physician, rather than as a stand-alone medication. This prompted the doctor to prescribe the higher dosage when it was not indicated for the patient.

The defendant, a well-known pharmaceutical manufacturer of several medications including acetaminophen, was named in the lawsuit. The complaint further alleged that the manufacturer knew about the dangers of exposing patients to unsupervised high doses of levaquin Achilles tendon lawsuit but failed to take steps to mitigate the risk. In addition, the manufacturer failed to warn the public about the possibility of a drug interaction with other medications and thus created a potential for an accident. In addition, the drug for which the patient was prescribed had been previously administered to another patient without incident. Finally, the physician who prescribed levaquin 500 mg as a pain reliever also routinely prescribed unsupervised doses of ibuprofen. These and other factors led to the catastrophic injury suffered by the plaintiff.

The complaint further alleged that the defendant failed to warn the general public about the risk associated with taking levaquin as a pain reliever and did not warn that an unsupervised dose of levaquin could cause a fatal pulmonary embolism, a condition in which the blocked airway in the chest forms a clot.

The side effects of this condition include death from ventricular tachycardia and pulmonary embolism. While these complications are generally considered too dangerous, the risks of an embolism in the presence of levaquin are not completely understood. Another side effect, however, is that of thromboembolism, which causes a blood clot in the veins of the leg. While a thrombosed vein is relatively safe, a blocked or bleeding vein is potentially life-threatening.

The complaint further alleged that during a second visit to the doctor after taking levaquin (two weeks prior to the doctor’s original diagnosis of a sinus infection), the doctor recommended that the patient take the maximum allowable dose of levaquin Achilles tendon.

The complaint further alleged that after three doses of levaquin Achilles tendon were not effective and the patient again began to suffer from symptoms associated with a sinus infection. It was then that the patient learned from his physician that he was suffering from a seroquel-induced allergy. Subsequently, the patient was diagnosed with acute sinus infection and was placed on a three month treatment of amoxicillin, doxycycline, or penicillin, in an attempt to prevent further infection from the drug.

The complaint further alleged that the doctor failed to mention this second occurrence of a sinus infection while treating the patient for levaquin Achilles tendon.

The patient subsequently developed acute damage to his left biceps tendon due to the toxic effects of the amoxicillin that was administered during the course of treatment for a sinus infection. The damage to the tendon required extensive medical treatment resulting in multiple surgeries and many months of rehabilitation. The patient was unable to work while recuperating from his injuries. As a result, he was unable to pay medical bills related to the injury.

The Levaquin Achilles Tendon Lawsuit was recently settled by the courts. The parties have agreed to hold harmless the other party’s insurer, their insured patients, and the treating physician who ordered the massive doses of amoxicillin. A stipulation of dismissal of the case was submitted in order to protect the integrity of the legal process. The court has ordered the insurance companies to pay the costs of the lawsuit.

Leave a Reply

Your email address will not be published. Required fields are marked *